Share this:

bonnieh
@bonnieh

Posts: 129
Joined: Dec 09, 2011

Trileptal may lower serum sodium levels (hyponatremia), and symptoms of hyponatremia may

Posted by @bonnieh, Dec 26, 2011

Trileptal may lower serum sodium levels (hyponatremia), and symptoms of hyponatremia may develop if
the sodium level is not normalized. The body’s sodium concentration is regulated by the mechanisms of thirst,
hormones (e.g., antidiuretic hormone), and the kidneys. Disturbance of sodium balance can disrupt many of
the body’s physiological functions, with serious clinical consequences. Usually, Trileptal-induced hyponatremia
is mild and produces no symptoms (asymptomatic), but in clinically significant hyponatremia, symptoms
may include loss of appetite, nausea and vomiting, confusion, lethargy, headache, and agitation. Individuals
who are also receiving medications known to decrease serum sodium levels (e.g., thiazide diuretics) or those
with a medical condition that disrupts sodium balance may be particularly susceptible to hyponatremia during
treatment with Trileptal. The serum sodium levels of patients who are taking Trileptal should be monitored
routinely, especially during the first 3 months of treatment, when hyponatremia generally occurs.

Reply

Please login or register to post a reply.